Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viagra Not Working!
Sep 8, 2000

My doctor prescribed that I take a 50mg dosage of Viagra approximately 30 minutes before having sex. I have had no problem with my mental capabilities for wanting an erection; but I have had some difficulties maintaining one once I do. This was the reason he prescribed it. I take testosterone weekly along with deca on occassions as needed. I'm also on a regular cocktail as well as other meds as prophylactic measures.

My experience with the Viagra has been terrible! I did not get an erection from simply taking it and once I managed to get one through arduous foreplay, I could not hold it any longer than I had previously! The worst side effect was the splitting headache it gave me which gave new meaning to the phrase, "Not tonight, Honey! I have a headache!"

In order to save me money, my doctor suggested I start with only 25mg. by splitting the pill in half. After several attempts and that didn't work, I took the entire dose.

What is your opinion? Should I ask for the 100mg dosage? Would that give me an even greater headache? What alternatives should I consider?

Response from Dr. Young

Erectile dysfunction often has multiple causes; Viagra addresses only one (albeit a common one). It is entirely possible that your ED is caused by other factors. Some of these are treated with oral medications (such as Yohimbine), others with injections. It is important to recognize that some serious diseases may also cause ED. If you have persistent problems, your doctor should be alerted to this situation. -BY

Benjamin Young, M.D., Ph.D.



Previous
anabolics/testosterone in early infection? - BY
Next
Medication and Liver - BY

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement